H. Farkas, L. Gyeney, E. Nemesanszky, G. Kaldi, F. Kukan, I. Masszi, J. Soos, M. Bely, E. Farkas, G. Fust, L. Varga
Med Sci Monit 1998; 4(2): CS349-354
Available online: 1998-03-02
The authors present a case of Crohn's disease coinciding with characteristic clinical and laboratory signs of a hereditary disorder, the C1-esterase inhibitor deficiency. Heterozygous deficiency of this protein - an inhibitor of several plasma enzyme systems - is manifested by a well-characterized disease called the hereditary angioedema (HAE). Although the coincidence of these two diseases had been described previously, no detailed analysis of such a case had been reported until now. Described here, is a case of a 37 years old male (17 year old disease history) with characteristic abdominal manifestations of C1 esterase inhibitor deficiency which alternated with exacerbations of Crohn's disease. Differential diagnostic pitfalls have been discussed along with available and efficacious therapeutic methods.
Keywords: hereditary angioedema (HAE), C1 esterase inhibitory (C1 INH) deficiency, Crohn, acute abdominal adematous attack, transitory ascites, danazol